If you believe that you have overdosed on felodipine (Plendil), be sure to seek immediate medical attention. Although it is not fully known what effects a felodipine overdose may cause in humans, animal studies have shown that taking too much felodipine may cause low blood pressure or a slow heart rate. Treatment options for a felodipine overdose include administering certain medications, pumping your stomach, and providing supportive care.
Felodipine Overdose: An OverviewFelodipine (Plendil®) is a prescription medication known as a calcium channel blocker. It is used to treat high blood pressure (hypertension). The effects of a felodipine overdose will vary depending on a number of factors, including how much felodipine was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on felodipine, seek immediate medical attention.
Symptoms of a Felodipine OverdoseIt is not fully known what effects a felodipine overdose may cause in humans. Based on the effects of a felodipine overdose in animals and based on the way felodipine works, overdose symptoms may include:
- Low blood pressure
- A slow heart rate (bradycardia).
This may cause signs or symptoms that include:
- Feelings of a rapidly or forcefully beating heart (heart palpitations).
Treatment for a Felodipine OverdoseThe treatment for a felodipine overdose will also vary. If the felodipine overdose was recent, a healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure
- Other treatments based on the complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on felodipine.